MAUDE Adverse Event Report: ARTHREX, INC. FASTPASS SCORPION; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. FASTPASS SCORPION; ORTHOPEDIC MANUAL SURG INSTR
Model Number FASTPASS SCORPION
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 08/12/2022, it was reported by a sales representative via phone that an ar-13991n surefire scorpion needle and an ar-13997sf fastpass scorpion had an issue.During a primary supraspinatus repair procedure on (b)(6) 2022, when the surgeon went to pass the sutures and the scorpion needle through the rotator cuff, when he was grabbing the tissue, the needle was at first not passing through the cuff.It finally shot through, and when it came back up with the suture, the tip of the needle was gone.They noticed that the tip had broken off in the patient.They were not able to retrieve the broken piece, it was left inside the patient.The surgeon was also not sure if the fastpass scorpion had malfunctioned as well and in what way was not indicated.They used a newer ar-13997sf fastpass scorpion (lot number unknown) and another ar-13991n surefire scorpion needle (same lot number), this one shot through, the case was completed successfully, and the patient is fine to date.The surgeon deemed it safe to leave the needle inside and that it was better for the patient than retrieving it.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint device was not received for evaluation.Based off the information provided, the most likely cause for the reported failure can be attributed to user error of the device due to excessive force used during suture passing/tightening /tensioning.

Brand Name
FASTPASS SCORPION
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19398842
Report Number1220246-2024-03953
Device Sequence Number12712700
Product Code LXH
UDI-Device Identifier00888867015982
UDI-Public00888867015982
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFASTPASS SCORPION
Device Catalogue NumberAR-13997SF
Device Lot Number75671
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2022
Initial Report FDA Received Date05/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown